I have recently discovered I'm allergic to an antibiotic that was prescribed to me. The doctor then prescribed 40mg of Prednisone for one week, and 20mg the following week, along with Benadryl and Pepcid. I have been taking all this medication for three days now and barely see any improvement on the rash and hives on my skin. I have been reading up on the side effects of Prednisone and am wondering if I could just allow my skin to clear naturally with the aid of Benadryl.
Do I need to take Prednisone for my allergic reaction to go away, or will it do that on its own?
Question posted by Ryan86 on 9 Jan 2012
Last updated on 13 January 2019
Hi. I’m posting this in hopes it helps someone. This is the second time in my life I broke out in hives. First time was 6 years ago on my upper body (arms stomach chest) and it went away with Benadryl and hydrocortisone after a week. 6 years later, the same breakout but also up to my ears and neck. Took Benadryl 50mg 4x a day and rubbed hydrocortisone for 3 weeks and would not go away, just dry up and eventually come back. Mind you to my knowledge I’m very healthy, no issues. The ER prescribed prednisone twice a day for 4 days. Took first dose today and already feel 100 times better. Appt for dermatology scheduled. They assume it’s exzema but I doubt it. Pretty sure I had an allergic reaction. Will keep you posted.
I have been taking predisposed for two days suppose to take it for five days. I have a medication reaction since September will the predispose work 40 MG in Morin and 30 mg at Night will this stop the itch and will this work period I also take allergy 180mg and benedryl twice a day 75mg
First off, I just wanted to say for all you people that are searching the Internet for relief, if you are experiencing a hive breakout, do not freak out. If your doctor prescribed you prednisone I suggest you take it at all costs. I recently brokeout in hives on my scalp going down my neck and they continued to alternate places whether it be the palms of my hands or the bottom of my feet, not even a steroid shot could help! I went to the er and they prescribed me prednisone and what do you know BAM! My hives were gone in a week and I'm so thankful to have taken that medication! So yes take it! Before your hives get worse. The effects of taking it are only bad if you're on it long term.
I have bad allergies. I was prescribed 20mg of prednisone for 5days. 5 days was the alloted amount of days the ER doctors could prescribe do to the severity of the prednisone. The first day I got relief, not full relief but some relief. my allergies continued to clear up as the other days progressed. I didnt ever reach full relief I am guessing due to the fact that I was only prescribe 5 days of medication. Once I stopped taking the prednisone my all allergies came back. But that neither here nor there, back.yo my point. I had been presvribed prednisone later by another.emergency room doctor. He prescribed me 40 mg. The dose was to high. On the.20 mg I.saw my allergic reaction slowly disappearing. With the 40mg I was drained. It dried me out making the allergy worsen. So maybe (1) 20 mg. pill for 5-10 days will make the allergy.go away. But I stopped taking the 40 mg on the third day when I realized I was haveing no relief. When I was having good relief using the 20mg.
I know this question was asked a while ago, but I feel I can offer advice. I've been on prednisone for a few years, at varying doses, because of severe eczema. In my experience, if prednisone has worked at all, its unlikely that Benadryl will help on its own. Sometimes it can take a few days to see any improvement. If the prednisone still has not helped, its very possible the rash was caused by something other than an allergy.Prednisone is an anti-inflammatory and at 40mg hives usually clear up by the 3 day mark. (At least, they always have for me) 40 mg is a higher dose, but if your doctor prescribed it this way, I'd imagine the hives were severe. The side effects of prednisone aren't anything to be concerned about so long as you take it as directed. The major side effects don't normally happen short-term.
Its only after being on the medicine for several weeks (more likely months) at a constant high dose, that you should begin to worry. Its also a bad idea to stop prednisone abruptly without tapering down first. It can cause all sorts of problems, and would likely hurt more than it would help. I hope your issue has resolved by now and that you're doing well!
I hope your rash has cleared but if it hasn't I hope you haven't taken the prednisone. I have had such bad reactions to it that I would never take it again, unless I was dying. 40 mg is a pretty big dosage for a rash?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.